Alert archive / Missouri / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 63, NWS St. Louis, MO

April 21, 2005Warren County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Apr 21, 2005, 11:09 PM CDT for Warren County, Missouri. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 21, 2005, 11:09 PM CDT (04:09 UTC)
Expired
Apr 21, 2005, 11:45 PM CDT
In force
36 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Warren County, MO

The radar

The St Louis radar (KLSX), 49 km from the middle of the area, began a volume at 04:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 21, 6:45 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 4.2 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2005-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2005-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
513 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
205 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 220410
SVRLSX
MOC219-220445-
/O.NEW.KLSX.SV.W.0063.050422T0409Z-050422T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1109 PM CDT THU APR 21 2005

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WARREN COUNTY IN EAST CENTRAL MISSOURI

* UNTIL 1145 PM CDT

* AT 1107 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE          
  THUNDERSTORMS.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING   
  FROM 17 MILES NORTHWEST OF WARRENTON TO 18 MILES NORTHWEST OF      
  TRELOAR TO 30 MILES WEST OF TRELOAR...OR ALONG A LINE EXTENDING    
  FROM 9 MILES EAST OF MONTGOMERY CITY TO HERMANN TO 8 MILES EAST    
  OF LINN...AND MOVING EAST AT 65 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WARRENTON
  TRUESDALE
  WRIGHT CITY
  TRELOAR
  MARTHASVILLE
  DUTZOW

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3871 9137 3885 9143 3885 9129 3897 9128
      3899 9125 3893 9120 3893 9115 3888 9112
      3887 9099 3860 9099 3861 9120

$$

CVKING
1 follow-up statement
000 
WWUS53 KLSX 220433
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1132 PM CDT THU APR 21 2005

MOC219-220445-
/O.CON.KLSX.SV.W.0063.000000T0000Z-050422T0445Z/
WARREN MO-
1132 PM CDT THU APR 21 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1145 PM CDT FOR
WARREN COUNTY...

AT 1127 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH FROM WARRENTON TO
MARTHASVILLE...MOVING EAST AT 65 MPH.

LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
TRELOAR...HOLSTEIN...WARRENTON...TRUESDALE...WRIGHT CITY AND DUTZOW.

LAT...LON 3871 9137 3885 9143 3885 9129 3897 9128
      3899 9125 3893 9120 3893 9115 3888 9112
      3887 9099 3860 9099 3861 9120

$$

GLASS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 1:15 PM CDT, 9 hours 54 minutes earlier.

Area forecast discussion, Apr 21, 1:15 PM CDT, 9 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
115 PM CDT THU APR 21 2005

.DISCUSSION...
MCV AND ASSOCIATED SHOWERS/THUNDERSTORMS CONTINUED TO ROLL ACROSS
NORTHERN MISSOURI AT THIS TIME. ELEVATED CONVECTION SHOULD CONTINUE
TO INTENSIFY ACROSS NORTH PORTION OF AREA DURING THE AFTERNOON.
SURFACE BASED INSTABILITY IS GREATEST ON LAPS ACROSS SOUTHERN
PORTION OF FORECAST AREA. WW HAS BEEN ISSUED FOR MOST OF THE AREA.

FRONTAL BOUNDARY EXTENDED FROM THE MID ATLANTIC STATES ACROSS
NORTHERN KENTUCKY AND ACROSS MISSOURI NEAR A STL-MCI LINE INTO A LOW
OVER NEBRASKA. SURFACE LOW AND ASSOCIATED COLD FRONT WILL MOVE EAST
OF THE AREA BY FRIDAY NOON AND DEEPEN IN RESPONSE TO STRONG UPPER
TROF. NAM FORECASTS A SIGNIFICANT SURFACE PRESSURE FALL/RISE CENTER
TO AFFECT AREA ON FRIDAY. AS A RESULT, EXPECT GUSTY WINDS CLOSE TO
35 MPH ACROSS MUCH OF THE AREA BY LATE MORNING AND CONTINUING INTO
THE LATE AFTERNOON HOURS. LARGE CANADIAN HIGH WILL THEN BUILD INTO
THE MIDWEST AND DOMINATE OUR WEATHER OVER THE WEEKEND.

BROAD H5 CLOSED LOW OVER THE WESTERN U.S. THIS MORNING WILL SPIN
INTO KANSAS BY THIS EVENING. MODELS ARE SIMILAR IN TRACKING SYSTEM
EASTWARD INTO THE OHIO VALLEY BY FRIDAY EVENING WITH A 120-140 METER
HEIGHT FALL CENTER. SYSTEM IS FORECAST TO REDEVELOP OVER THE UPPER
MIDWEST EARLY SATURDAY. THIS SYSTEM WILL DIG INTO THE EASTERN STATES
BY EARLY SUNDAY. MUCH COOLER AIR WILL SLIDE ACROSS THE REGION FRIDAY
NIGHT INTO SATURDAY WITH 850 TEMPS OF -6C FORECAST INTO CENTRAL
MISSOURI BY SATURDAY MORNING.

IN THE EXTENDED PERIOD, THE 00Z/21 RUNS OF THE GFS AND EUROPEAN ARE
VERY SIMILAR WITH CLOSED H5 LOW OVER WESTERN NEW YORK STATE SUNDAY
EVENING. THE EUROPEAN DIGS A SHARPER TROF DOWN INTO THE STATE BY
TUESDAY EVENING THAN THE GFS.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.

&&
Hazardous weather outlook, Apr 21, 10:15 PM CDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1015 PM CDT THU APR 21 2005

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-221100-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
1015 PM CDT THU APR 21 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI
AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...REST OF TONIGHT

A MODERATE RISK OF SEVERE THUNDERSTORMS CONTINUES ACROSS CENTRAL...
EAST CENTRAL...AND SOUTHEAST MISSOURI...AS WELL AS EXTREME
SOUTHWEST ILLINOIS.  A SLIGHT RISK FOR SEVERE THUNDERSTORMS
CONTINUES ACROSS THE REST OF THE AREA.

SEVERE THUNDERSTORMS WILL ROLL OUT OF CENTRAL MISSOURI ACROSS EAST
CENTRAL AND SOUTHEAST MISSOURI THROUGH THE REMAINDER OF THE NIGHT.
DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREAT FROM THESE
SEVERE THUNDERSTORMS.

KEEP ABREAST OF LOCAL WEATHER CONDITIONS IN YOUR AREA. REVIEW WHAT
YOU WOULD DO IN CASE OF SEVERE WEATHER AHEAD OF TIME AND THEN LISTEN
TO RADIO...TELEVISION...AND NOAA WEATHER RADIO FOR POSSIBLE
WATCHES...WARNINGS...AND STATEMENTS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ON FRIDAY AS A COLD FRONT
MOVES SOUTHEASTWARD THROUGH THE REGION.

THE CHANCE FOR THUNDERSTORMS WILL RETURN ON MONDAY AND TUESDAY AS
ANOTHER FRONT APPROACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD BE PREPARED TO TAKE ACTION. RELAY YOUR REPORTS
TO THE NATIONAL WEATHER SERVICE OR CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY.

CARNEY

In the hours before

Local storm report, Apr 21, 9:29 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
929 PM CDT THU APR 21 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     HAIL             10 NW FULTON            38.96N 92.08W
04/21/2005  1.25 INCH        CALLAWAY           MO   TRAINED SPOTTER

            THE HAIL WAS REPORTED IN MILLERSBURG.

&&

BYRD
Local storm report, Apr 21, 9:58 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
958 PM CDT THU APR 21 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     HAIL             FULTON                  38.85N 91.95W
04/21/2005  1.00 INCH        CALLAWAY           MO   TRAINED SPOTTER

            HAIL STARTED 30 MINUTES AGO AS DIME SIZE HAIL.

&&

BYRD
Local storm report, Apr 21, 10:24 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1024 PM CDT THU APR 21 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     HAIL             3 N HOLTS SUMMIT        38.69N 92.12W
04/21/2005  1.00 INCH        CALLAWAY           MO   TRAINED SPOTTER

1020 PM     TSTM WND DMG     COLUMBIA                38.95N 92.33W
04/21/2005                   BOONE              MO   TRAINED SPOTTER

            POWER LINES DOWN IN COLUMBIA...WIND GUST MEASURED BY KMIZ
            IN COLUMBIA AT 50MPH.

&&

CARNEY
Local storm report, Apr 21, 10:28 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1028 PM CDT THU APR 21 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     TSTM WND DMG     COLUMBIA                38.95N 92.33W
04/21/2005                   BOONE              MO   EMERGENCY MNGR

            2-5 INCH DIAMETER TREE LIMBS DOWNED BY HIGH WINDS. POWER
            OUTAGES CONFIRMED AT THE MU CAMPUS.

&&

CARNEY
Local storm report, Apr 21, 10:39 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1039 PM CDT THU APR 21 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     TSTM WND DMG     FULTON                  38.85N 91.95W
04/21/2005                   CALLAWAY           MO   LAW ENFORCEMENT

            POWER LINES REPORTED DOWN BY CALLAWAY COUNTY SHERIFF
            DEPARTMENT.

1035 PM     HAIL             ST. MARTINS             38.60N 92.33W
04/21/2005  1.00 INCH        COLE               MO   LAW ENFORCEMENT

1035 PM     HAIL             3 W JEFFERSON CITY      38.57N 92.25W
04/21/2005  1.00 INCH        COLE               MO   TRAINED SPOTTER

&&

CARNEY
Local storm report, Apr 21, 10:55 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1055 PM CDT THU APR 21 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1052 PM     TSTM WND DMG     NEW BLOOMFIELD          38.72N 92.09W
04/21/2005                   CALLAWAY           MO   LAW ENFORCEMENT

            POWER LINES DOWN IN NEW BLOOMFIELD

&&

CARNEY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 7:17 PM CDTSevere Thunderstorm WarningLSXCrawford, Gasconade43 min
Apr 21, 7:27 PM CDTSevere Thunderstorm WarningLSXBoone53 min
Apr 21, 7:36 PM CDTSevere Thunderstorm WarningLSXSaint Charles39 min
Apr 21, 7:45 PM CDTSevere Thunderstorm WarningLSXOsage45 min
Apr 21, 8:08 PM CDTSevere Thunderstorm WarningLSXWashington52 min
Apr 21, 8:15 PM CDTSevere Thunderstorm WarningLSXCole32 min
Apr 21, 8:25 PM CDTSevere Thunderstorm WarningLSXSaint Francois52 min
Apr 21, 8:30 PM CDTSevere Thunderstorm WarningLSXOsage45 min
Apr 21, 8:49 PM CDTSevere Thunderstorm WarningLSXGasconade41 min
Apr 21, 8:59 PM CDTSevere Thunderstorm WarningLSXWashington31 min
Apr 21, 9:02 PM CDTSevere Thunderstorm WarningLSXBoone, Callaway58 min
Apr 21, 9:55 PM CDTSevere Thunderstorm WarningLSXBoone, Callaway65 min
Apr 21, 10:05 PM CDTSevere Thunderstorm WarningLSXCole, Moniteau55 min
Apr 21, 10:35 PM CDTSevere Thunderstorm WarningLSXMontgomery40 min
Apr 21, 11:32 PM CDTSevere Thunderstorm WarningLSXOsage43 min
Apr 21, 11:37 PM CDTSevere Thunderstorm WarningLSXFranklin41 min
Apr 21, 11:45 PM CDTFlash Flood WarningLSXWashington6 hr
Apr 21, 11:45 PM CDTSevere Thunderstorm WarningLSXSaint Charles, Warren47 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.